Ask a Gastroenterologist: Dr Lee Keat Hong from Mount Elizabeth Novena Hospital Singapore

Ask a Doctor ForumCategory: Gastroenterology & HepatologyAsk a Gastroenterologist: Dr Lee Keat Hong from Mount Elizabeth Novena Hospital Singapore
dr. Lee Keat Hong asked 10 months ago
I am Dr Lee Keat Hong, Gastroenterologist and Hepatologist practicing at Mount Elizabeth Novena Hospital Singapore and Mount Alvernia Hospital Singapore.

Prior to entering private practice, I was Consultant at the Division of Gastroenterology and Hepatology, National University Hospital (NUH), Singapore as well as Asst Professor at Yong Loo Lin School of Medicine, National University of Singapore.

I have been invited to speak at prominent global and national medical conferences such as the Asian-Pacific Digestive Week (APDW), Asian-Pacific Association for the Study of Liver (APASL) and Asian EUS meetings.

Notably, my accomplishments in clinical research work in viral Hepatitis B has been published in reputable medical journals such as Hepatology International and Antiviral Therapy.

I treat all general gastroenterology and hepatology conditions. My sub-specialty interest is in advanced diagnostic and therapeutic endoscopic ultrasound (EUS).

I remain a visiting consultant at NUH and continue to contribute to the training of future doctors and gastroenterologists.

Learn more about my specialty and services here: https://aliveomedical.com/ and here: https://www.smarterhealth.my/specialist-doctor/lee-keat-hong/

I am excited to be here to share/discuss Digestive and Liver Health issues with everyone. Whether you’ve got questions about digestive or liver conditions, ask me anything!

===

Want to ask a question? Submit your question at the bottom of this page. Don’t forget to include your name and email address to get notified when the doctor answers your question.

18 Answers
Vania answered 10 months ago
Doctor, these three days I found my stools becoming too watery. What problem is that? I don’t have any stomachache though. This condition makes me weak.
dr. Lee Keat Hong
replied 10 months ago

The most common medical cause for sudden loose stools is acute gastroenteritis, usually as a result of exposure to gastrointestinal pathogens such as viruses and bacteria. Sometimes this may be accompanied by fever, vomiting, abdominal cramp and loss of appetite. These symptoms usually will resolve with adequate rest and hydration (drinking enough fluids).

In your case, I will recommend at least a GP consult as you are complaining of fatigue (feeling weak). It could be a sign of inadequate hydration or even loss of body electrolyte (due to loose stools) for which more targeted treatment is indicated.

Surjani answered 10 months ago
I have had gastric pain for a long time. Now sometimes in the morning I feel cold and weak. The back of my neck aches and the pain radiates to my left shoulder. I am a 70 year old female whose weight is 35kg and blood pressure is 137/70. Is my problem related to my gastric pain?
dr. Lee Keat Hong
replied 10 months ago

Your symptoms (cold and weak, neck ache) are non specific and may occur in many other medical situations (such as spine issue, muscle strain etc). In any case I recommend that you see a doctor to get a complete history and physical evaluation then decide what investigations or treatment is required further. As for your gastric pain, have you seen a doctor before? Since it has been there for a long time you should also consider visiting a doctor if you have not seen one.

Normalina Tarigan answered 10 months ago
Doctor, what is the medicine for gastric problems?
dr. Lee Keat Hong
replied 10 months ago

There are many digestive conditions that can give rise to gastro problems. For example, gastro-esophageal reflux disease (GERD) results in symptoms such as abdominal pain, bloating and burning sensation and is usually treated with antacid and acid suppressants (H2RA or PPI medications). Therefore it is recommended that patients with digestive issue / gastric problems to be assessed and diagnosed correctly before being prescribed 'medicine for gastric problems'.

Semiati sarlotha answered 10 months ago
Doctor, I have a history of gastric acid. The last time I checked, I was diagnosed with gallstones. Now it feels like the gallstones recurred because my upper right stomach, near the ribs, radiates with pain through my back. I feel my gastric acid acting up again as well and my body is cold. What medicine should I take? The doctor usually gives me a vitamin for the liver, gastric medicine and painkillers.
dr. Lee Keat Hong
replied 10 months ago

Gallstones and 'gastric acid' conditions may co-exist, i.e both may be present in the same patient. Gastro-esophageal reflux disease (GERD), or sometimes known as 'gastric acid' to a layperson, typically presents as a burning sensation at the stomach, heartburn and acid brash. Pain from gallstones commonly starts at the upper right part of the abdomen radiating to the back and often described as being sharp and 'colicky'.

Diagnosis of gallstone disease can be achieved by ultrasound imaging of the gallbladder. It is advisable to have gallbladder surgery if the pain is recurrent (rather than taking painkillers only) as it may progress to complications such as gallbladder infection and jaundice.

MARSELLINA answered 10 months ago
 I am 49 years old. I am always burping and have had gastric acid for a long time now. What medicine works for this?
dr. Lee Keat Hong
replied 10 months ago

Burping and 'gastric acid' symptoms are most commonly related to a medical condition called dyspepsia and gastro-esophageal reflux disease (GERD). Patients are usually advised to have a combination of lifestyle changes and medical therapy to help with the symptoms. Examples of lifestyle changes include dietary (less spicy, less heavy meal, reduced caffeine), avoidance of smoking, alcohol and keeping ideal body weight. If life-style changes doesn't help much, medications such as antacids, H2RA (e.g. ranitidine) or PPI (e.g. omeprazole) is a reasonable 'add-on' to help achieve symptom control.

In your case, especially with your age (49 years old), I will recommend a full medical evaluation and endoscopy if it hasn't been done before.

Geri nas answered 10 months ago
Doctor, I had a test and the result shows my SGPT score was high at 98. Does high SGPT indicate a problem in the liver? How do I decrease it?
dr. Lee Keat Hong
replied 10 months ago

SGPT is an enzyme that is found in many organs (such as liver, heart and muscle), hence a raised ALT on blood test may not necessarily mean it is a liver problem. The next step for you would be to obtain a medical consult and determine the cause of the high ALT, only then can a doctor advise on the next management step.

Pak Dhe Concom answered 10 months ago
Doctor, I feel dizzy everyday and my body feels weak as if I will faint. I also feel nauseous, and sometimes my stomach hurts and feels full. My hands and feet are weak. My sight is dim and my breath is short, Doctor. Please give me your advice.
dr. Lee Keat Hong
replied 10 months ago

The few symptoms that you have been experiencing are non specific in nature and do not all point to one particular medical diagnosis. For example, shortness of breath may be related to a lung (asthma) or heart (heart failure) condition. Similarly, dizziness may be related to ENT (vestibular condition), neurological (stroke) etc.

Have you seen a doctor already? I recommend a complete history and physical examination by a qualified doctor as your symptoms may not be properly assessed through an online forum alone. Frequently your doctor may also order investigations such as blood tests to further arrive at a diagnosis.

Merliana answered 10 months ago
Doctor, I am a 64 year old female who had a stroke 6 months ago. Now I can walk. I saw a neurologist and was prescribed hypertension medicines – himfastatin, amilodipin, clopidogrel. But I feel my gut is burning and it is hard for me to breathe. I grew thinner (my weight before the stroke was 46kg and I am now 36.5kg). I also have gastric acid reflux. Please give me the solution, Doc. Thank you.
dr. Lee Keat Hong
replied 10 months ago

Clopidogrel sometimes may cause stomach discomfort and worsening of existing gastric reflux condition. In this case, gastric medication may be prescribed to help ease the symptom. However, you do experience quite a significant weight loss – in this intentional (from eating less, exercises)? If the weight loss is non intentional, I will recommend a full body check-up to make sure that you do not have a medical cause for the sudden weight loss (such as thyroid problem, stomach problem etc).

Igorwisnuwardana answered 10 months ago
Doctor, my USG showed that my liver fat is within the normal limit. Sgot and sgpt are normal too. What medicine should I take? I have also been doing regular exercises everyday when I consulted an internist.
dr. Lee Keat Hong
replied 10 months ago

Since your USG showed normal liver fat, you do not need to take any medication. In addition to regular exercises, I will recommend a healthy diet as well (more fruits and vegetables, less oily / fatty food).

Pajamin Pa Min answered 10 months ago
Doctor, what is the medicine for gastric acid reflux?
dr. Lee Keat Hong
replied 10 months ago

Common medications for gastric acid reflux include antacid, histamine receptor blocker (such as Ranitidine) and proton pump inhibitor (such as Omeprazole).

Your Question






Share this thread with a friend:

Share on facebook
Share on twitter
Share on linkedin
Share on whatsapp
Share on email

Your compare list

Compare
REMOVE ALL
COMPARE
0
Contact Us
1
Need medical help?
Smarter Health
Need help with:
1. Doctor/hospital recommendations
2. Booking an appointment with a specialist doctor
3. Getting a quotation for your desired procedure/surgery
4. Finding a medical checkup package

whether at home or abroad?